Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 51, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 5:13 PM EDT for Orange County, Osceola County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 19, 2019, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:35 PM EDT | TSTM WND DMG | 4 Sw Buena Ventura Lake, FL | LARGE TREE DOWNED ACROSS SUNRAIL TRAIN TRACKS AT MAGNOLIA AVENUE CROSSING IN KISSIMMEE. TIME ESTIMATED FROM AIRPORT OBSERVATION IN PROXIMITY TO THE LOCATION. FROM WESH TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WUUS52 KMLB 192113
SVRMLB
FLC095-097-192200-
/O.NEW.KMLB.SV.W.0051.190619T2113Z-190619T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
513 PM EDT Wed Jun 19 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 600 PM EDT.
* At 513 PM EDT, a severe thunderstorm was located over Four Corners,
or near Bay Lake, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2852 8123 2820 8122 2823 8154 2826 8156
2826 8166 2847 8166
TIME...MOT...LOC 2113Z 265DEG 33KT 2834 8165
HAIL...<.75IN
WIND...60MPH
$$
Weitlich1 follow-up statement
212
WWUS52 KMLB 192155
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
555 PM EDT Wed Jun 19 2019
FLC095-097-192204-
/O.EXP.KMLB.SV.W.0051.000000T0000Z-190619T2200Z/
Orange FL-Osceola FL-
555 PM EDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire. However strong gusty winds and heavy rain are
still possible with this thunderstorm.
LAT...LON 2852 8123 2820 8122 2823 8154 2826 8156
2826 8166 2847 8166
TIME...MOT...LOC 2154Z 265DEG 33KT 2837 8123
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:38 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 19, 3:38 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 338 PM EDT Wed Jun 19 2019 .DISCUSSION... ...Scattered to numerous storms with strong wind gusts through late afternoon... ...Hotter temps with lower storm coverage late week... Currently through tonight... Scattered storms pushing east at mid afternoon. A few cells have been strong to marginally severe with strong wind gusts the main threat. The activity already crossing the Volusia county coast but additional storms noted upstream across north FL and into eastern Gulf with influence from disturbance aloft. Latest radar trends and meso model runs indicate storms will increase through the late afternoon as storms push from metro Orlando area toward Brevard Co and also reach the Treasure Coast from areas around Lake Okeechobee. Winds have back to SSE component southern Treasure coast near Stuart, which may help enhance convergence near the coast. This activity will move offshore by sunset but some additional storms moving back in across the northern sections may linger past sunset. Skies will become partly cloudy in the late night hours with lows in the lower-mid 70s. Previous Forecast Discussion Follows... Thu...Low level ridge axis will remain across south Florida and maintain an offshore (W/SW) flow. The deep moisture that has been over the area will shift east over the Atlc with relatively drier air advecting in from the west. This will reduce rain chances and have lowered PoPs to 30 percent across the area. The offshore flow will be strong enough to at least delay the east coast sea breeze south of the Cape and probably prevent formation north of the Cape altogether. With lower storm coverage, hot temperatures in the low to mid 90s are expected even at the coast, though likely short of any records. Fri-Tue...Mid level ridge builds over the Bahamas and south FL Fri-Sat then a weakness in the ridge develops Sun-Mon over the Bahamas or FL peninsula. The 00Z GFS is more aggressive with this weakness, showing a cut off upper low developing over FL while the 00Z ECMWF is much less pronounced. With deep layer ridging over the area Fri-Sat, rain chances look to be below normal at 20-30 percent. Rain/storm chances should increase Sun-Tue due to the weakness in the ridge but will cap PoPs at 40 percent for now due to the disagreement in the models. The surface ridge will remain nearly stationary across south FL but with a lighter offshore flow which will allow the east coast sea breeze to form each afternoon especially south of the Cape. Max temps will be in the low to mid 90s interior, lower 90s coastal Volusia due to a more delayed sea breeze development and near 90 south of the Cape. && .AVIATION... MVFR to brief LIFR in and near showers and thunderstorms through sunset. Winds with isolated strong thunderstorms will be variable with gusts to 35kts. Some early morning low stratus is possible on Thursday. && .MARINE... Through Tonight...main concern to boaters rest of this afternoon and evening will be offshore moving thunderstorms with gusts 34kt+, as has already occurred over Volusia Co waters as of mid afternoon. Outside of storms, winds generally SW 10-15 knots and seas 2-3 ft. Previous Marine Forecast Disucssion Follows... Thursday...Ridge axis remains nearly stationary across the southern peninsula so offshore (SW) winds will continue 10 kt across the southern waters and 15 knots northern waters. Drier air will lower the coverage of offshore moving showers and storms but there will still be a few. Seas 2-3 ft, except up to 4 feet well offshore Volusia county. Fri-Sun...The W/SW pressure gradient weakens Fri to 5-10 knots which will allow the sea breeze to form near the coast during the afternoon. Light W/SW winds winds will continue Friday night through Sunday, with onshore sea breeze development both weekend afternoons. Shower and storm coverage looks low Fri and Sat then becoming scattered Sunday afternoon. Seas 2-3 feet north/central waters, and around 1 foot southern waters closer to the ridge axis. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 75 93 / 30 30 0 20 MCO 74 94 76 95 / 20 30 0 20 MLB 73 93 75 94 / 30 30 10 10 VRB 73 94 74 94 / 30 30 10 10 LEE 74 92 77 92 / 30 30 0 20 SFB 74 94 77 94 / 30 30 0 20 ORL 74 94 77 95 / 20 30 0 20 FPR 74 94 74 94 / 30 30 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST GRIDS...Glitto RADAR/DSS...Sedlock AVIATION...Johnson
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1043 AM EDT Wed Jun 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200245- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1043 AM EDT Wed Jun 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A few showers and lightning storms will push off the Treasure Coast late this morning. After a brief midday lull in activity, showers and lightning storms will begin to form again early this afternoon and become numerous during the mid and late afternoon. Storms will move rapidly eastward today around 30 MPH, and will be easily capable of producing wind gusts above 40 mph, with isolated damaging wind gusts in excess of 55 mph possible in a few storms. Frequent lightning and wind-driven torrential downpours of 1 to 2 inches will also occur in a few storms. If you are outdoors today, be alert to the potential for strong storms rapidly approaching from the west. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Due to the fast storm motion today, the threat for wind gusts at or above 35 knots will be greater than in previous days on area lakes, the Intracoastal Waterway, and the near shore Atlantic. Move to safe harbor well in advance of storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Storm coverage will be much lower from late week through the weekend and into early next week compared to the last several days. Any Florida thunderstorm can produce deadly cloud to ground lightning, torrential downpours and gusty winds. With lower coverage of storms expected, afternoon temperatures and heat indices will rise, reaching between 100 and 105 degrees the next few days, especially over the interior. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if any severe weather warnings are issued for their area today. Cristaldi/Glitto
In the hours before
Special weather statement, Jun 19, 4:22 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Melbourne FL 422 PM EDT Wed Jun 19 2019 FLZ047-053-192045- Southern Brevard County FL-Osceola FL- 422 PM EDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD AND EAST CENTRAL OSCEOLA COUNTIES UNTIL 445 PM EDT... At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Holopaw, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Palm Bay, Melbourne, Camp Holly Fish Camp, Holopaw and West Melbourne. LAT...LON 2797 8095 2815 8108 2819 8073 2804 8066 TIME...MOT...LOC 2021Z 236DEG 37KT 2809 8094 Weitlich
Special weather statement, Jun 19, 4:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jun 19 2019
FLZ041-044>046-053-144-192115-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
426 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...WESTERN
ORANGE...NORTHWESTERN VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES UNTIL
515 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near The Villages to Zephyrhills North.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka and Altamonte Springs.
LAT...LON 2896 8195 2896 8166 2928 8164 2930 8167
2940 8142 2926 8142 2926 8121 2823 8144
2822 8153 2826 8156 2826 8166 2835 8166
2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 2025Z 253DEG 54KT 2898 8197 2823 8215
WeitlichLocal storm report, Jun 19, 4:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
430 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
06/19/2019 M41 MPH AMZ552 FL MESONET
MEASURED WIND GUST AT SITE XPAR PARRISH PARK ON THE
WEATHERFLOW NETWORK.
&&
JCPLocal storm report, Jun 19, 4:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
437 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/19/2019 M44 MPH Brevard FL MESONET
AIR FORCE TOWER 0803 WIND GUST TO 44 MPH.
&&
JCPSpecial weather statement, Jun 19, 4:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
439 PM EDT Wed Jun 19 2019
FLZ053-058-192130-
Okeechobee FL-Osceola FL-
439 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 10 miles northwest of Basinger, moving
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Drum and Kissimmee Prarie Preserve.
LAT...LON 2742 8114 2743 8114 2745 8115 2746 8117
2748 8118 2749 8120 2751 8120 2753 8121
2755 8120 2758 8116 2760 8114 2763 8114
2780 8093 2769 8087 2764 8087 2764 8085
2749 8077 2741 8113
TIME...MOT...LOC 2039Z 235DEG 21KT 2752 8113
WeitlichLocal storm report, Jun 19, 4:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
449 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 3 NNE CAPE CANAVERAL 28.43N 80.57W
06/19/2019 M60 MPH Brevard FL MESONET
MEASURED WIND GUST AT AIR FORCE TOWER 001
&&
JCPThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 19, 1:54 PM EDT | Special Weather Statement | MLB | Volusia | 66 min |
| Jun 19, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 19, 3:01 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 19, 3:06 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 19, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 47 min |
| Jun 19, 3:26 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jun 19, 3:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Jun 19, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 67 min |
| Jun 19, 4:22 PM EDT | Special Weather Statement | MLB | Osceola | 23 min |
| Jun 19, 4:26 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 19, 4:39 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jun 19, 5:18 PM EDT | Tornado Warning | MLB | Orange, Osceola | 27 min |
| Jun 19, 5:22 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 53 min |
| Jun 19, 5:31 PM EDT | Special Marine Warning | MLB | 119 min | |
| Jun 19, 5:36 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jun 19, 6:14 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.